Format

Send to

Choose Destination
Acta Derm Venereol. 1997 Jul;77(4):255-9.

Minocycline induces an increase in the number of excreting pilosebaceous follicles in acne vulgaris. A randomised study.

Author information

1
Department of Dermatology, Hôpital PASTEUR, University of Nice, France.

Abstract

The effects of treatment with minocycline 100 mg per day on sebaceous excretion in acne vulgaris using lipometry and Sebutape were studied in 45 patients in an open study as well as in a randomised placebo-controlled study. In both studies a subclinical increase in sebaceous excretion was noted from the 28th day of treatment. This effect continued for 1 month after the end of treatment. The increase in sebaceous excretion was concomitant with an increase in the number of excreting pilosebaceous follicles. Minocycline may cause the follicles to become unblocked by acting on the factors responsible for ostial hyperkeratosis, in addition to an antibacterial effect on retentional acne lesions.

PMID:
9228213
DOI:
10.2340/0001555577255259
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Medical Journals
Loading ...
Support Center